Skip to Content

I am on 2mg suboxone and have to have knee replacement surgery, Can they still do surgery on me ?

Responses (1)

Anonymous 25 Jul 2010

Please contact your suboxone doctor and have them coordinate with your surgeon and anesthesiologist, that way you will be cared for properly and a plan will be in place for the after surgery pain. Make sure the anesthesiologist knows about the suboxone, for your safety.

kasey134 25 Jul 2010

Thank you for your answer, I do understand that, as my GP who found the problems in the knee referred me to his cusion who is the ortho that will be doing the surgery. Its me who is more worried than them, I go tomorrow for my apt. with ortho and I was just always under the impression that you can't have surgery when you are on Suboxone. Hopefully it will work out, I had bad back problems for years and was on oxycontin for long time, after my second back surgery the pain got worse, problems worse and my medication was upped because I couldn't get any relief, long story short, narcotics have never effected me like other people, I have a high tolerance for them, even the first time I took a pain pill. (runs in my family, the tolerance) anyhow then I found a wonderful doctor who said he could fix me and I went for it and had the third and final back surgery and right after the surgery, the only pain in my back was from where he cut me open.

Anonymous 25 Jul 2010

I have never heard of anyone having any kind of side effect like what you are experiencing with the suboxone. Because of your well worded answer, I am sure you told both the doctors about it. That is really strange. Anyway, if you can talk to a pharmacist, they will know medications that will not be affected by the suboxone. They may take you off of it and put you on something else before the surgery, I don't know. Pharmacist know the most about medications and may even hazard a guess as to what they are going to do. Good Luck. Suboxone has a website with a toll free phone number and they may be able to give you a better idea of what they might do. I would definitely tell them about that side effect.

kasey134 27 Jul 2010

I have looked on several websites about suboxone taper and alot of people have problems when its time to stop. The staying in bed side effect I have seen alot and the flu like symptoms from it, restless leg I have heard people get too... I have tried tappering before, which I get so excited about getting off of it then I taper way to quick. I think that because I was on oxycontin for so long for my back (8 years) @ 160mg x 2 a day which is a high dose that maybe my body is taking longer to get off it. I heard that some people have said that the time you were on narcotics is how long it will take to get off of sub, but I disagree, I think its just going to be a long slow taper. The main problem is the half life in sub, whenver I taper, I feel great for about 3-4 days and then I get the roller coster effect, meaning one day Im great, the next I feel horrible.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions